MAUDE Adverse Event Report: ARTHREX, INC. INTBRACE LGMNT REPR AUGMNT KIT; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

ARTHREX, INC. INTBRACE LGMNT REPR AUGMNT KIT; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number INTBRACE LGMNT REPR AUGMNT KIT
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/03/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that using internal brace for lateral ankle repair.The 1.35mm k-wire was inserted into the talus, and the 2.7mm cannulated drill was used over the k-wire.As the surgeon started drilling into the bone, the drill bit fractured into multiple pieces.Fragments had to retrieved from the patient.Surgery continued with the other drill bits and swivelock anchors, and the end result was fine, with no harm to the patient.There was no harm for patient, operator or third party reported.The surgery was finished successfully with a new device solid 2.7mm drill in the internal brace.It was not necessary to switch the surgical technique or do a second surgery.On 14-feb-2020 (b)(6): the end user reported this incident to the (b)(6) authority - (b)(6).The end user stated that while drilling over a previously inserted k-wire, the cannulated drill shattered in the patients bone bending the k-wire and leaving shrapnel in the bone.The k-wire was removed and the surgeon took an x-ray of the patients ankle.It was found that most of the metal fragments were removed but some were too deep to remove without causing further trauma.

Brand Name
INTBRACE LGMNT REPR AUGMNT KIT
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key9756832
Report Number1220246-2020-01740
Device Sequence Number2787591
Product Code MAI
UDI-Device Identifier00888867020887
UDI-Public00888867020887
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K101823
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 02/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Model NumberINTBRACE LGMNT REPR AUGMNT KIT
Device Catalogue NumberAR-1678-CP
Device Lot Number10319171
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2020
Initial Report FDA Received Date02/26/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;